Cardiotoxicity is one of the most important adverse event related to anthracycline therapy and can lead in about 1-5% of cases to the occurrence of heart failure. In a higher percentage of patients treated with these drugs asymptomatic left ventricular dysfunction can occur, so that guidelines recommend a strict clinical and echocardiographic monitoring. However, the occurrence of left ventricular dysfunction can be multifactorial and the search of other concurrent etiologies, including ischemic heart disease, is pivotal in particular in patients at high cardiovascular risk. Here is reported the case of a young man with metabolic syndrome in whom the presence of ischemic heart disease was suspected six years after the diagnosis of cardiomyopathy following treatment with anthracyclines for an Hodgkin's lymphoma; in fact, he was submitted to angiography only when symptoms of angina occurred in addition to left ventricular dysfunction. In this patient coronary angiography showed severe coronary artery disease which was treated with angioplasty and stenting. The present case suggest that also in young patients treated with anthracyclines developing left ventricular dysfunction, ischemic heart disease should be suspected in particular for those at high cardiovascular risk. To exclude this diagnosis a cardiac stress test or coronary angiography/computed tomography should be recommended.
|Number of pages||3|
|Journal||Acta Medica Iranica|
|Publication status||Published - 2012|
- Coronary angiography
- Metabolic syndrome
- Post-chemotherapy cardiomyopathy
ASJC Scopus subject areas